MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE PULMONARY; BRONCHOSCOPE ACCESSORY

BOSTON SCIENTIFIC CORPORATION CRE PULMONARY; BRONCHOSCOPE ACCESSORY
Model Number M00550310
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a cre pulmonary dilatation balloon was used in the esophagus during an tracheal y-type silicone stent implantation procedure performed on (b)(6) 2023.During the procedure, it was reported that the balloon was unable to inflate, it was found leaking liquid.The procedure was completed successfully with another cre pulmonary dilatation balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0504 captures the reportable event of balloon leak in the esophagus.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0504 captures the reportable event of balloon leak in the esophagus.Block h10: investigation results: the returned cre pulmonary dilatation balloon was analyzed, and a visual examination found that the balloon and catheter of the device had no damages.Functional analysis was performed, and the balloon was inflated without a problem.However, the balloon would not hold pressure due to pinhole in the distal section.Microscopic inspection found a pinhole located approximately at 12 mm from the tip of the balloon.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon leak was confirmed.The pinhole problem found could have been interpreted by the customer as the reported event of balloon leak.The pinhole is likely to have occurred due to factors encountered during the procedure: excess pressure, interaction with other devices, or patient anatomy.It is possible that factors encountered during the procedure, such as the interaction with any surface, could create friction on the balloon and cause a balloon pinhole.Therefore, the most probable root cause is adverse event related to procedure.
 
Event or Problem Description

Brand Name
CRE PULMONARY
Common Device Name
BRONCHOSCOPE ACCESSORY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17192780
Report Number3005099803-2023-03328
Device Sequence Number5869546
Product Code KTI
UDI-Device Identifier08714729456193
UDI-Public08714729456193
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K023337
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2025
Device Model NumberM00550310
Device Catalogue Number5031
Device Lot Number0030304782
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2023
Supplement Date Received by Manufacturer07/27/2023
Initial Report FDA Received Date06/23/2023
Supplement Report FDA Received Date08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale